Advanced Search
MyIDEAS: Login to save this article or follow this journal

Note---On the Single Machine Scheduling Problem with Quadratic Penalty Function of Completion Times: An Improved Branching Procedure


Author Info

  • Sushil K. Gupta

    (College of Business Administration, Florida International University, Miami, Florida 33199)

  • Tapan Sen

    (School of Business & Economics, University of North Carolina, Greensboro, North Carolina 27412)

Registered author(s):


    This paper gives optimality conditions to obtain a priori precedence relationships among some of the jobs in a single machine scheduling problem so as to curtail the enumeration while using branch-and-bound technique. The objective is to minimize a quadratic (or generalized quadratic) penalty function of job completion times.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Download Restriction: no

    Bibliographic Info

    Article provided by INFORMS in its journal Management Science.

    Volume (Year): 30 (1984)
    Issue (Month): 5 (May)
    Pages: 644-647

    as in new window
    Handle: RePEc:inm:ormnsc:v:30:y:1984:i:5:p:644-647

    Contact details of provider:
    Postal: 7240 Parkway Drive, Suite 300, Hanover, MD 21076 USA
    Phone: +1-443-757-3500
    Fax: 443-757-3515
    Web page:
    More information through EDIRC

    Related research

    Keywords: production/scheduling; programming: integer algorithms; branch and bound;


    No references listed on IDEAS
    You can help add them by filling out this form.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Cheng, T. C. Edwin & Shakhlevich, Natalia V., 2005. "Minimizing non-decreasing separable objective functions for the unit-time open shop scheduling problem," European Journal of Operational Research, Elsevier, vol. 165(2), pages 444-456, September.
    2. Schaller, Jeffrey, 2002. "Minimizing the sum of squares lateness on a single machine," European Journal of Operational Research, Elsevier, vol. 143(1), pages 64-79, November.


    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:inm:ormnsc:v:30:y:1984:i:5:p:644-647. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Mirko Janc).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.